MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS MICRO INCISION VACUUM PACK; UNIT PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS MICRO INCISION VACUUM PACK; UNIT PHACOFRAGMENTATION
Model Number BL5113
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and sterilization records for the lot were reviewed and found to be acceptable.This investigation is ongoing.Report 1 of 2, see related medwatch report numbers: 0001920664-2021-00123.
 
Event or Problem Description
The user facility in (b)(6) reported that unidentified stick particles with a texture similar to silicon was observed on the eye.This occurred at the beginning of phacoemulsification surgery when the surgeon started infusing in the eye before aspiration.Consequently, the handpiece was changed but the issue reoccurred, and new particles appeared on the eye.The cassette was changed to successfully complete the procedure and particles were removed.Time of both surgeries were 15 minutes longer due to particles and cassette replacement.No clinical consequences at this time.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One opened bl5113 pack from lot w9423 was returned in a cardboard box.The expiration date on the pack label is 2024-apr-03.The box also contained a bss-10pk balanced salt solution bottle from lot 2104211, with an expiration date of 03/2023.The pack tray contained the collection cassette and tubing only.No other pack components were returned.A filter test was performed by pouring the fluid from the collection cassette and the balanced salt solution onto a 0.45 micron filter.The fluid was then vacuumed off through the filter in an attempt to trap any possible particles.Microscopic examination of the filter found no particles that resembled the stick-like particles as described and none that matched the photo provided.One dark blue fiber-like particle was found; however, due to the returned opened and used condition of the assembly, the source and origin of the dark blue fiber-like particle cannot be determined.No particles matching the complaint description could be found or identified.The sterilization and lot history records were reviewed and found to be acceptable.Report 1 of 2.See related medwatch report number 0001920664-2021-00123.
 
Additional Manufacturer Narrative
Time of the surgery was 15 minutes longer due to particles and cassette replacement.No clinical consequences to the patient at this time.The reported product and particles were not returned so unable to investigate for root cause.Product met all release specifications and there is no report of similar types of particles in the complaint history.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Report 1 of 2, see related medwatch report numbers: 0001920664-2021-00123.

Brand Name
STELLARIS MICRO INCISION VACUUM PACK
Common Device Name
UNIT PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
MDR Report Key12639929
Report Number0001920664-2021-00122
Device Sequence Number11675286
Product Code HQC
UDI-Device Identifier00757770057238
UDI-Public(01)00757770057238(17)240403
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2024
Device Model NumberBL5113
Device Catalogue NumberBL5113
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer11/10/2021
12/07/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date11/23/2021
12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown